Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 23, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 13, 2007, 1:44 PM MDT for Banner County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2007, 1:44 PM MDT (19:44 UTC)
- Expired
- May 13, 2007, 2:30 PM MDT
- In force
- 46 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Banner County, NE
The radar
The Cheyenne radar (KCYS), 105 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3033 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 131944 SVRCYS NEC007-132030- /O.NEW.KCYS.SV.W.0023.070513T1944Z-070513T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 144 PM MDT SUN MAY 13 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 230 PM MDT * AT 145 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR HARRISBURG...OR ABOUT 20 MILES NORTH OF KIMBALL...AND MOVING NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BIGHORN MOUNTAIN BY 220 PM MDT... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4154 10383 4140 10369 4154 10339 4172 10357 $$ SOWKO
2 follow-up statements
000 WWUS55 KCYS 132000 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 200 PM MDT SUN MAY 13 2007 NEC007-132030- /O.CON.KCYS.SV.W.0023.000000T0000Z-070513T2030Z/ BANNER NE- 200 PM MDT SUN MAY 13 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MDT FOR EASTERN BANNER COUNTY... AT 155 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR HARRISBURG...OR ABOUT 22 MILES SOUTH OF SCOTTSBLUFF...MOVING NORTHEAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BIGHORN MOUNTAIN BY 230 PM MDT... REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4154 10383 4140 10369 4154 10339 4172 10357 $$ SOWKO
000 WWUS55 KCYS 132025 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 225 PM MDT SUN MAY 13 2007 NEC007-132035- /O.EXP.KCYS.SV.W.0023.000000T0000Z-070513T2030Z/ BANNER NE- 225 PM MDT SUN MAY 13 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BANNER COUNTY EXPIRES AT 230 PM MDT... THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. THEREFORE...THE WARNING HAS BEEN CANCELLED. LAT...LON 4154 10383 4140 10369 4154 10339 4172 10357 $$ SOWKO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 10:07 AM MDT, 3 hours 37 minutes earlier.
Area forecast discussion, May 13, 10:07 AM MDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1007 AM MDT SUN MAY 13 2007 .UPDATE...VAPOR LOOP REVEALING SECONDARY FEATURE FURTHER SOUTH IN THE VORTICITY COMPLEX CROSSING THE INTERMOUNTAIN. THINK TSTM ACTIVITY THIS AFT WILL BE MORE THAN PREVIOUSLY ADVERTISED AS THE VORT PASSES...SO HAVE INCREASED POPS THROUGH LATE EVENING. NAM RESOLVING NUMEROUS SHOWERS/TSTMS IN SEVERAL RUNS NOW. EVERYTHING ELSE ON TRACK. SOWKO && .PREV DISCUSSION... /ISSUED 315 AM MDT SUN MAY 13 2007/ SHORT TERM...TODAY THRU MONDAY NIGHT...SOMEWHAT MOIST SW UPPER FLOW WILL CONTINUE OVER THE CWA THRU MONDAY AHEAD OF UPPER TROF MOVING ACROSS THE NW CONUS. LITTLE DIFFERENCE EXPECTED IN WX TODAY FROM YESTERDAY WITH SOME ISOLATED CONVECTION DEVELOPING OVER THE MTNS AND OVER THE ERN WY PLAINS BY LATE THIS AFTERNOON BEFORE ENDING DURING THE EARLY EVENING HOURS. BETTER CHANCE FOR PCPN SETS UP FOR MONDAY AFTERNONN AND NIGHT AS UPPER TROF MOVES ACROSS THE NRN PLAINS AND PUSHES A COLD FRONT ACROSS THE CWA EARLY MONDAY WITH MAX TEMPS ABOUT 15-20 DEGREES COOLER. UPSLOPE FLOW BEHIND FRONT SHOULD BRING INCREASED COVERAGE OF PCPN ESPECIALLY OVER THE SE HALF OF THE CWA. BEST CHANCE FOR TSTRMS EXPECTED OVER FAR SE WY AND THE SE PANHANDLE INTO MONDAY EVENING WHERE INSTABILITY WILL BE GREATEST. PCPN SHOULD MOVE SE OUT OF THE CWA LATE MONDAY EVENING AS SFC HIGH BUILDS IN AND AIRMASS STABILIZES. LONG TERM...TUE THRU SAT...MOST OF UPPER TROF EAST OF AREA ON TUE WITH ONLY A COOL FAIRLY STABLE AIRMASS LINGERING ON THE WRN SIDE OF A LARGE SFC HIGH PRES SYSTEM. COULD BE A FEW SHWRS/TSTMS OVER SE MTNS TUE BUT THATS ABOUT IT. LARGE UPPER RIDGE THEN GRADUALLY SHIFTS INTO THE REGION FOR WED THRU FRI...WITH RIDGE SHIFTING E AND FLATTENING AS SW FLOW ALOFT BEGINS IN ADVANCE OF PAC NW UPPER TROF. TEMPS RECOVER TO ABOVE NORMAL BY THU. SOME QUESTION OF HOW MUCH TSTM ACTIVITY IS EXPECTED EACH AFTN WED-SAT...WE ARE PROBABLY OVERDONE ON THE COVERAGE...BUT AT THIS POINT...WILL LEAVE AS IS. AVIATION...VFR EXPECTED THROUGH EARLY MONDAY. ISOLATED THUNDERSTORMS ALONG AND EAST OF THE LARAMIE RANGE MID AFTERNOON TODAY INTO EARLY THIS EVENING. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
Hazardous weather outlook, May 13, 10:10 AM MDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1010 AM MDT SUN MAY 13 2007 NEZ001>003-019>021-054-055-WYZ059>070-141130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1010 AM MDT SUN MAY 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING OVER MUCH OF THE AREA. A FEW STORMS...ESPECAILLY ALONG AND EAST OF THE LARAMIE RANGE...COULD PRODUCE GUSTY WINDS TO 50 MPH AND DIME SIZED HAIL. IT IS NOT OUT OF THE QUESTION FOR A COUPLE STORMS TO BECOME MARGINALLY SEVERE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE SCATTERED THUNDERSTORMS ON MONDAY OVER MUCH OF THE REGION. A FEW LATE DAY STORMS WILL BE SPRINKLED ABOUT THE AREA WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SPOTTERS ARE ENCOURAGED REPORT HAIL SIZE OR WIND SPEEDS ASSOCIATED WITH ANY STORM THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 4:01 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.